Heavy Rain, San Juan and Vicinity
- When
- June 13, 4:55 PM AST to 5:05 PM AST
- Where
- San Juan and Vicinity County, San Juan
- Reported by
- EMERGENCY MANAGER
Road 849 at Barrio Santo Domingo in Rio Piedras was reported flooded at km 1.7.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 13, 3:55 PM AST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
355 PM AST TUE JUN 13 2006
.DISCUSSION...A STRONG TROPICAL WAVE THAT WAS ADVERTISED SINCE
FEW DAYS AGO IS MOVING RAPIDLY ACROSS THE AREA AND HAVE STARTED TO
AFFECT THE U.S. VIRGIN ISLANDS WITH NUMEROUS
SHOWERS...THUNDERSTORMS AND STRONG GUSTY WINDS. THIS WAVE IS ALSO
INTERACTING WITH A TUTT LOCATED OVER THE AREA WHICH IS ENHANCING
HEAVY PRECIPITATION. AT THE TIME OF THIS ISSUANCE SEVERAL
OBSERVERS REPORTED STRONG GUSTS OVER SEVERAL COASTAL AREAS. THIS
WAS ALSO EVIDENT IN THE VAD WIND PROFILE WHOSE DISPLAY INDICATED
SUSTAINED WINDS OF AROUND 30 KNOTS.
THESE PARTICULAR CONDITIONS ARE EXPECTED TO LINGER THROUGH TONIGHT
AND TOMORROW WITH AN IMPROVEMENT EXPECTED LATE WEDNESDAY AS THE
TROPICAL WAVE MOVES AWAY FROM THE LOCAL REGION.
A WIND ADVISORY WAS ISSUED FOR ALL SECTORS OF PUERTO
RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS THIS
AFTERNOON.
NOT MANY CHANGES MADE TO GRIDS BECAUSE THEY ARE ALREADY
REPRESENTATIVE OF THE EXPECTED WEATHER CONDITIONS.
HOWEVER...INCREASED WINDS SPEED TO ACCOUNT FOR THE STRONG WINDS
BEING OBSERVED.
&&
.MARINE...HAZARDOWS MARINE CONDITIONS WILL PREVAIL TONIGHT AND
WEDNESDAY FOR ALL THE ADJACENT COASTAL WATERS WHILE THE
AFOREMENTIONED TROPICAL WAVE MOVES ACROSS THE ISLANDS.
&&
.AVIATION...PERIODS OF STRONG GUSTY WINDS...THUNDERSTORMS ACTIVITY
AND HEAVY PRECIPITATION IS EXPECTED ACROSS THE LOCAL AIRPORTS.
A WIND ADVISORY IS IN EFFECT.
&&
.HYDROLOGY...HEAVY DOWNPOURS WHICH MAY LEAD TO FLASH FLOODING
AND/OR URBAN FLOODING MAY OCCUR THIS EVENING...OVERNIGHT AND
DURING WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 89 / 60 60 10 10
STT 78 84 78 85 / 60 50 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PRZ001-PRZ002-
PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-
PRZ011-PRZ012-PRZ013.
WIND ADVISORY UNTIL 2 AM AST WEDNESDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VIZ001-VIZ002.
WIND ADVISORY UNTIL 2 AM AST WEDNESDAY FOR VIZ001-VIZ002.
&&
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 730 AM AST TUE JUN 13 2006 PRZ001>013-AMZ710>750-132200- 730 AM AST TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO PASS JUST SOUTH OF THE AREA THIS AFTERNOON THROUGH EARLY WEDNESDAY. AS A RESULT...CLOUDS AND SHOWERS WILL BECOME MUCH MORE WIDESPREAD ACROSS THE ISLANDS AND WILL BE OF SUFFICIENT INTENSITY TO CAUSE LOCAL FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION...STRONG WINDS WILL ACCOMPANY THESE SHOWERS AND MUDSLIDES COULD BE A THREAT ONCE THE GROUND BECOMES SATURATED. .DAYS TWO THROUGH SEVEN...AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON WHICH COULD LEAD TO LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .SPOTTER CALL TO ACTION STATEMENT... OBSERVERS SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. VIZ001-002-AMZ710>730-132200- 730 AM AST TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO PASS JUST SOUTH OF THE AREA THIS AFTERNOON THROUGH EARLY WEDNESDAY. AS A RESULT...CLOUDS AND SHOWERS WILL BECOME MUCH MORE WIDESPREAD ACROSS THE ISLANDS AND WILL BE OF SUFFICIENT INTENSITY TO CAUSE LOCAL FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION...STRONG WINDS WILL ACCOMPANY THESE SHOWERS AND MUDSLIDES COULD BE A THREAT ONCE THE GROUND BECOMES SATURATED. .DAYS TWO THROUGH SEVEN...AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON WHICH COULD LEAD TO LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .SPOTTER CALL TO ACTION STATEMENT... OBSERVERS SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
1 heavy rain. Local standard time, as filed.
Road 849 at Barrio Santo Domingo in Rio Piedras was reported flooded at km 1.7.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5521277.